MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMBOLD FIBERED DETACHABLE COIL SYSTEM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION EMBOLD FIBERED DETACHABLE COIL SYSTEM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83910
Medical Device Problem Codes Difficult to Remove (1528); Stretched (1601); Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/19/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the coil was protruding from the target location.A 22mm x 60cm embold fibered detachable coil system was selected for use in the embolization of a type ii endoleak aneurysm coming off of the inferior mesenteric artery (ima).This was the final coil to be placed inside the aneurysm sac.The coil was advanced through the introducer and microcatheter.The delivery wire was retracted in order to reposition the coil, which was starting to move into the point of origin.Upon retracting, resistance was felt while pulling.After reviewing the imaging, the coil appeared to be stretched out but still inside the microcatheter.The microcatheter was flushed and a 0.035-inch wire was used in order to push the coil through the microcatheter.The coil was implanted with approximately 20 cm of the stretched portion of the coil remaining inside the ima but outside the aneurysm sac.The procedure was successfully completed.No patient complications were reported.
 
Event or Problem Description
It was reported that the coil was protruding from the target location.A 22mm x 60cm embold fibered detachable coil system was selected for use in the embolization of a type ii endoleak aneurysm coming off of the inferior mesenteric artery (ima).This was the final coil to be placed inside the aneurysm sac.The coil was advanced through the introducer and microcatheter.The delivery wire was retracted in order to reposition the coil, which was starting to move into the point of origin.Upon retracting, resistance was felt while pulling.After reviewing the imaging, the coil appeared to be stretched out but still inside the microcatheter.The microcatheter was flushed and a 0.035-inch wire was used in order to push the coil through the microcatheter.The coil was implanted with approximately 20 cm of the stretched portion of the coil remaining inside the ima but outside the aneurysm sac.The procedure was successfully completed.No patient complications were reported.It was further reported that tortuosity was mild.When reviewing the imaging, the coil appeared to be stretched with the coil still inside the microcatheter and only a part of the coil was out of the microcatheter.However, the coil could not be removed due to the resistance felt while pulling.Pushing the coil out through the microcatheter was determined to be the only option at that point.After deploying the coil, it was determined to be safer to not try and correct the coil's position.

Brand Name
EMBOLD FIBERED DETACHABLE COIL SYSTEM
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18105313
Report Number2124215-2023-63146
Device Sequence Number7612099
Product Code KRD
UDI-Device Identifier08714729983743
UDI-Public08714729983743
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/13/2026
Device Model Number83910
Device Catalogue Number83910
Device Lot Number0032211521
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/19/2023
Supplement Date Received by Manufacturer11/13/2023
Initial Report FDA Received Date11/09/2023
Supplement Report FDA Received Date12/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown